Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 51, NWS Mobile, AL

September 13, 2010

NWS Mobile, AL issued this red flag warning at Sep 13, 2010, 5:44 AM EDT. It took effect at Sep 13, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2010, 5:44 AM EDT (09:44 UTC)
In effect from
Sep 13, 2010, 1:00 PM EDT
Expired
Sep 13, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS84 KMOB 130944
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
444 AM CDT MON SEP 13 2010

...RED FLAG WARNING IN EFFECT FOR THE NORTHWEST FLORIDA PANHANDLE
THIS AFTERNOON...

.A VERY DRY AIRMASS WILL FILTER INTO THE REGION TODAY IN THE
WAKE OF A COLD FRONTAL PASSAGE. DEWPOINTS WILL DROP INTO THE
50S...AND WHEN COMBINED WITH HIGHS IN THE LOWER 90S...SEVERAL HOURS
OF RELATIVE HUMIDITY BELOW 35 PERCENT IS LIKELY.

FLZ001>006-132030-
/O.UPG.KMOB.FW.A.0045.100913T1700Z-100913T2300Z/
/O.NEW.KMOB.FW.W.0051.100913T1700Z-100913T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
444 AM CDT MON SEP 13 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 

A VERY DRY AIRMASS WILL FILTER INTO THE REGION TODAY IN THE
WAKE OF A COLD FRONTAL PASSAGE. DEWPOINTS WILL DROP INTO THE
50S...AND WHEN COMBINED WITH HIGHS IN THE LOWER 90S...SEVERAL HOURS
OF RELATIVE HUMIDITY BELOW 35 PERCENT IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Sep 13, 5:28 AM EDT, 16 minutes earlier.

Area forecast discussion, Sep 13, 5:28 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
428 AM CDT MON SEP 13 2010

.SHORT TERM (TODAY AND TONIGHT)...MAIN CONCERN TODAY IS DEWPOINTS
AND HOW LOW THEY WILL GET AS RELATED TO VERTICAL MIXING. WE WENT AHEAD AND
TOOK A LONG HARD LOOK AT THE FORECAST SOUNDINGS AND FIGURED ON
SUFFICIENT MIXING TO 850 MB...WHERE THE FRONTAL INVERSION CAN BE
FOUND...AND UNIFIED THE LAYER TO CONSERVE MIXING RATIO THROUGH THE
COLUMN. DEWPOINTS FORECAST BY MOS IN THE MID 50S JUST DID NOT CUT IT
FOR US...BUT WE DERIVED A SURFACE DEWPOINT AROUND 51 THROUGHOUT
NORTHWEST FLORIDA. SO OVER LAND WE LOWERED DEWPOINTS OVER THE ENTIRE
DOMAIN...MATCHING OUR NEIGHBORS IN THE PROCESS...AND GOT PRETTY MUCH
THE SAME ANSWER AS YESTERDAY...RH IN THE MID AND UPPER 20S. SEE FIRE
WEATHER DISCUSSION FOR MORE DETAILS. /77

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...A WEAK EASTERLY WAVE (INVERTED
SFC TROUGH) IS FORECAST TO MOVE ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA ON TUESDAY. EAST TO SOUTHEAST WINDS ON THE BACKSIDE OF
THE TROUGH WILL ALLOW DEWPOINTS AND HUMIDITY LEVELS TO RISE ACROSS
THE SOUTHERN COUNTIES THROUGH THE COURSE OF THE DAY. GUIDANCE IS
PRODUCING A COUPLE HUNDREDTHS OF AN INCH QPF WITH THE PASSAGE OF THE
WAVE...BUT THE MID LEVELS OF THE ATMOSPHERE APPEAR WAY TOO DRY TO
SUPPORT ANY SUBSTANTIAL PRECIP. CANNOT COMPLETELY DISCOUNT SOME
SPRINKLES OR A BRIEF LIGHT SHOWER ALONG THE COAST...BUT NOTHING
SIGNIFICANT ENOUGH TO WARRANT MENTIONING IN THE FORECAST.

THE SYNOPTIC PATTERN OF AN EXPANSIVE RIDGE STRETCHING FROM NORTHERN
MEXICO TO THE WESTERN ATLANTIC WILL PERSIST THROUGH THE WEEKEND WHILE
THE MAIN JET STREAM STAYS WELL TO THE NORTH ACROSS THE FAR NORTHERN
UNITED STATES. THIS WILL PROVIDE FOR A CONTINUED WEST TO NORTHWEST
MID AND UPPER LEVEL FLOW...KEEPING THAT PORTION OF THE ATMOSPHERE
VERY DRY. MEANWHILE...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
RESULT IN A PERSISTENT EAST TO SOUTHEAST FLOW. THE GENERAL RESULT IS
HIGHS GENERALLY AROUND 90 AND LOWS IN THE MID TO UPPER 60S INLAND TO
LOW 70S ON THE BEACHES.

WITH THE MID LEVELS SO DRY...THERE IS VERY LITTLE CHANCE OF PRECIP
THROUGH MOST OF THE FORECAST PERIOD. THE ECMWF CONTINUES TO BE MORE
ROBUST WITH MOISTURE RETURN INTO THE NORTHERN GULF BY FRIDAY WHILE A
DEVELOPING TROPICAL SYSTEM TRAVERSES WEST THROUGH THE BAY OF
CAMPECHE...ALTHOUGH IT HAS BACKED OFF ON THE NORTHERN EXTENT OF THE
MOISTURE. HOWEVER...ENOUGH MOISTURE AND INSTABILITY IS PRESENT CLOSE
TO THE COAST TO JUSTIFY A SLIGHT CHANCE POP IN THE FAR SW ZONES...BUT
STILL DO NOT EXPECT ANY SUBSTANTIAL PRECIP. 34/JFB

&&

.AVIATION (12Z ISSUANCE)...VFR CONDITIONS CONTINUE FOR THE NEXT 24
HOURS. WIND FROM THE NORTH 8 TO 10 KT REGION WIDE.

&&

.MARINE...THE COLD FRONT OF LAST EVENING CONTINUES MOVING SOUTH PAST
THE MARINE AREA WHILE SUCCUMBING TO FRONTOLYSIS. SYNOPTIC FLOW WILL
PREVAIL FROM THE NORTH 15 TO 20 KNOTS BEFORE BECOMING NORTHEAST THEN
EAST AROUND 15 KNOTS MOST OF THIS WEEK DUE TO A SURFACE HIGH OVER
THE SOUTHEAST STATES. THE FRONT WILL DISSIPATE TODAY WITH A HINT OF
A SEABREEZE DEVELOPING THIS AFTERNOON. EAST WIND WILL PREVAIL MONDAY
NIGHT AND TUESDAY AND BECOME MORE SOUTHEAST WEDNESDAY THROUGH FRIDAY
AS THE SURFACE HIGH SHIFTS EASTWARD AND ANOTHER FRONT APPROACHES
LATE FRIDAY.

&&

.FIRE WEATHER...RED FLAG CRITERIA WILL LIKELY BE REACHED ACROSS THE
NORTHWEST FLORIDA PANHANDLE TODAY AS DEWPOINTS IN THE 50S ALONG WITH
WARM TEMPERATURES WILL RESULT IN SEVERAL HOURS OF HUMIDITY BELOW 35
PERCENT. HUMIDITY VALUES ARE LIKELY TO BOTTOM OUT IN THE UPPER 20
PERCENT RANGE ACROSS MOST OF THE REGION TODAY. THE 20 FT WIND
CRITERIA WILL NOT BE MET FOR THE ALABAMA COUNTIES...THEREFORE NO
WARNING IS NEEDED FOR THAT AREA. OTHERWISE...ANOTHER DAY OF GOOD
DISPERSIONS WITH DEEP MIXING. AN EASTERLY WAVE TRAVERSE ACROSS THE
REGION ON TUESDAY AND THIS WILL SERVE TO RAISE HUMIDITY VALUES ABOVE
CRITICAL THRESHOLDS. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      91  67  91  71 /  00  00  10  00
PENSACOLA   93  74  90  73 /  00  00  10  05
DESTIN      92  76  89  75 /  00  00  05  05
EVERGREEN   90  63  91  65 /  00  00  05  00
WAYNESBORO  89  59  93  64 /  00  05  05  00
CAMDEN      91  62  93  64 /  00  05  05  00
CRESTVIEW   93  64  92  65 /  00  00  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 13, 12:45 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CDT SUN SEP 12 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1145 PM CDT SUN SEP 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE MARINE AREA DUE TO
NORTHERLY WINDS OF 15 TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.